MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reen1981 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported there was a leak in a 3l bard power picc in a micu patient, the leak was in the white port.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be use related.One 5 fr triple lumen powerpicc provena catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.A longitudinal crease was observed in the catheter between the 0 cm and 3 cm depth markers; the catheter was observed to be slightly flattened at the location of this damage and appeared to have been compressed.A microscopic observation revealed a large longitudinal split in the catheter along the observed crease.The split was measured to be approximately 0.58 inches long and mostly straight.The surfaces of the split were observed to be flat and granular, which is indicative of a tearing failure mode.The cross-section of the split was observed to be elliptical with a distinct point at the location of the split.The location and physical characteristics of the observed split in the returned catheter suggest the catheter was most-likely damaged due to prolonged circumferential compression, which could be caused by some securement devices and/or dressing techniques.The product ifu states: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a lot history review (lhr) of reen1981 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10257637
Report Number3006260740-2020-02353
Device Sequence Number3178723
Product Code LJS
UDI-Device Identifier00801741034640
UDI-Public(01)00801741034640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberN/A
Device Catalogue Number1385108Q
Device Lot NumberREEN1981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight155